MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06015013P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the inpact admiral with a spider fx 7.0, non-medtronic inflation device and a non-medtronic 7f sheath, to treat a moderately calcified 140mm, 99% stenosed fibrous/plaque lesion in the right superficial femoral artery of diameter 6.5mm.Moderate tortuosity are reported.The device was prepped as per ifu with no issues identified.It was reported no resistance was encountered advancing the admiral.During removal of the inpact admiral the balloon was caught inside the 7f sheath.The sheath was removed from the patient the balloon remained inside the sheath.A trailblazer was used to remove the spider fx.The physician reported that he always uses a trailblazer to retrieve filters therefore no alleged complaint against the spider.All components were removed from the patient.The sheath was replaced with a 7fr sheath to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the device was returned for evaluation.The data on the luer and labels was consistent with the lot number indicated in the product complaint form.Visual and tactile inspections were performed on the device and traces of blood were detected on the surface.Only the proximal part of the catheter was provided (hub and shaft).The balloon and guidewire tube underneath the balloon, together with the markers were missing.The distal part of the shaft was found stretched.Further tests were not allowed due to the device conditions.An angio image was also provided showing angiography of the vessel.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8089617
Report Number9612164-2018-03282
Device Sequence Number1359050
Product Code ONU
UDI-Device Identifier00643169576353
UDI-Public00643169576353
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Catalogue NumberADM06015013P
Device Lot Number0008945724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight115